A. Do NOT give your dog over the counter pain medications such as Aleve, Ibuprofen or Aspirin unless specifically instructed by your vet. These medications can cause serious problems such as ulceration of the stomach, or kidney/liver dysfunction if given in the wrong dosage or too often.
If your dog is experiencing painful hips, your vet can provide you with pain medications that are designed for use in dogs. These medications are much safer to give and have fewer side effects. Additionally, supplements with glucosamine and chondroitin may help to relieve pain and soreness associated with hip problems.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.